MDJunction - People Helping People
 
Ask a Question
12/20/2008 05:38 PM

Tramadol/Ultram and Cymbalta anyone?

Cori

Okay I have to conserve my pain medicine for tomorrow and work days and am in extreme pain tonight. I have a bottle of Tramadol but looked up drug interactions and it said that Tramadol and Cymbalta have interactions. But I then looked up all the medications I am currently on and they have interactions too. Wassat So can I or can't I take Tramadol while on Cymbalta? Just curious if anyone knows anything about this or is currently taking these too. Please let me know soon I am really bad and company is coming over. Unsure
Reply

12/20/2008 05:41 PM
Kestral
Kestral  
Posts: 92
Member

Unfortunately, while I've been on the Tramadol, I've never been on Cymbalta. Wish I could help! And good luck with everything!

Post edited by: Kestral, at: 12/20/2008 17:41


12/20/2008 05:49 PM
KayDesigner

Cori, whenever I am in a quandry like that, I just call my local pharmacy and ask the pharmacist. They'll let you know.

Hugs,

Kay


12/20/2008 05:50 PM
HAMPTON7026
HAMPTON7026  
Posts: 1366
VIP Member
I'm an Advocate

Cori, I took both at some point but I can't remember if I took them both at the same time. But, I went to www.drugdigest.com and here's what I found:

TRAMADOL (in Tramadol and Acetaminophen Tablets) may interact with DULOXETINE (in Cymbalta Delayed-Release Capsules)

Both duloxetine and tramadol have an effect on serotonin, a chemical that is found in the brain. Excess levels of serotonin in the brain may cause serious or potentially life-threatening side effects. Early signs of this problem include increased confusion and restlessness. Other possible symptoms may include weakness, fever, nausea, and anxiety. In rare cases, high levels of serotonin in the brain may cause severe complications like seizures, stroke, and even death. If duloxetine and tramadol are used together, your doctor may want to closely monitor you for side effects.Ask your healthcare provider about these drugs and this potential interaction as soon as possible.

This interaction is poorly documented and is considered major in severity.

Its early yet do you have a pharmacy you can call they will know best depending on the mg your on.

Hope this helps!

Lori


12/20/2008 05:55 PM
Cori

Oh geez that's a duh! Why didn't I think of that. I called and he said I don't recommend it. it may cause seizures. I also have some Darvocet I suppose I should have asked about that when I had him on the phone. Oh well, guess I will just try to push through it. Thanks again!

06/24/2009 08:35 PM
Sandy101
 
Posts: 108
Member

I was just prescribed Cymbalta but was told I have to get off the Tramadol first. So I am taking fewer Tramadol every few days until I get down to one. Then I don't know how long I have to wait until starting Cymbalta. Doctor sounded as if I got down to one a day I could quit and start Cymbalta the next day. I am a little nervous because I NEED my pain-killer. Still will take muscle relaxants during the day and a Gabapentin at night. He also told me to start taking Tylenol ---two at a time three times a day.

Has anyone found a cheap pharmacy to get Cymbalta at?


06/24/2009 08:46 PM
bc1028
bc1028  
Posts: 3383
Senior Member

Sandy, I have not found a cheap pharmacy but I do know that if you go to the cymbalta website, you can get a coupon for it. There used to be one on there where you could get 15 days free and then where you could get money off. I am not sure why he will not let you take pain pills why you are on them. I took methadone while I was on it and it did fine. I will say that alot of people get sick to their stomach the first week they are on it so be careful.

08/04/2010 07:20 AM
thdmsulvt
thdmsulvtPosts: 86
Member

Have you been to a pain specialist? I just went to one and he knew I was on cymbalta and one of the meds he suggested to me was ultram. It might also make a difference if you are taking it routinely or like me take it sporatically. I checked with my Internist to find out if I could take my 800mg ibuprofen with the cymbalta because both cause an increased risk of bleeding into the stomach and she said I could do it occasionally, just not routinely. She's the one that put me on cymbalta. Maybe some drugs depend on how often you are taking it. I would definitely call your doctor because they know you best and they also know drug interactions.

02/11/2011 03:30 PM
Ryan007
Ryan007  
Posts: 8
Member

My DR. started tapering me down from 300 mg of Ultram a day to 100 mg a day before I could get on Cymbalta. She still wants me off it but I am dragging me feet. Ultram never really helped with pain but when I was on heavy opiates I got in way over my head and ended up tapering till I ended up on Ultram. Tapering off Ultram is no walk in the park either!

Post edited by: Ryan007, at: 02/11/2011 03:32 PM


02/11/2011 04:15 PM
amazing1

My Rheumatologist has me on Tramadol and Cymbalta.

Are you seeing a Rheumatologist to treat your Fibromyalgia?

I have severe Fibromyalgia and I am taking both these meds and other meds too and I have not had any kind of allergic reaction or interaction other than nausea with the Cymbalta.

I take the Cymbalta after I eat dinner instead of in the morning. I would get very nauseous when I took it in the morning.

I do NOT take the Tramadol and the Cymbalta at the same time.

It is always best to check with your Doctor or call the Pharmacist where you get your meds filled.

Good luck! Smile

Post edited by: amazing1, at: 02/11/2011 04:16 PM

Post edited by: amazing1, at: 02/11/2011 04:17 PM

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved